|plz plz help me
Mar 20, 2006
I'm HIV pos, CD4 220, VL 310000. I've been anemic (wasn't diet-related - my doc says it was the combivir, but procrit didn't make much difference so is it poss he was wrong?) for about 3 months - hb was 9.1 and my doc suggested I had a blood tranfusion. So i did.
Got back from hospital and it's been a couple of days now - I have a fever (only 100.2), feel really weak and have a weird tingling in my hands and feet. This morning I couldn't get up - tried and fell down. Is this normal for a blood transfusion? If so I don't want to bug my doc. Will the good effects kick in soon?
Sorry if it's just completely routine reaction, but I was kinda scared when I fell down this morning.
Response from Dr. Frascino
Fever, weird tingling and falling down are not "normal" for a blood transfusion. In fact they are quite abnormal and probably completely unrelated to the transfusion you received several days ago. With low CD4s and elevated viral load, I would be particularly concerned about fever and progressive weakness. The possibility of an opportunistic infection should be evaluated without delay. You should contact your HIV specialist immediately. What you are experiencing is certainly not just "a completely routine reaction." Prompt intervention is warranted!
Good luck, Penny.
A Cautionary tale - please please post
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.